Format

Send to

Choose Destination
Am J Med Sci. 2018 Jul;356(1):84-86. doi: 10.1016/j.amjms.2018.01.001. Epub 2018 Jan 6.

Fatal Hepatotoxicity Due to Viaminate.

Author information

1
The Central Laboratory, Guangming New District People's Hospital, Shenzhen, PR China.
2
Shanghai Key Laboratory of Forensic Medicine, Institute of Forensic Science, Ministry of Justice, Shanghai, PR China.
3
Department of Forensic Medicine of Tongji Medical College, Huazhong University of Science and Technology, Wuhan, PR China. Electronic address: 66angela@163.com.

Abstract

Viaminate is a derivative of retinoic acid (tretinoin) used in the treatment of severe acne and other disorders of keratinization. Liver dysfunction due to viaminate therapy has not been well described and there have been no reported deaths due to viaminate-induced hepatotoxicity. Herein, we report the case of a woman who underwent treatment at the hospital for 38 days and died of hepatic failure after taking viaminate for more than 2 months. This case provides further insight into viaminate-induced hepatotoxicity.

KEYWORDS:

Drug-induced liver injury; Hepatic failure; Viaminate

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center